Well thyroid buddies, i just got my script in the mail boy was i confused per what the dose was. Come to find out way back in Oct.2007 i was on 100mg and i got really sick evidently between my thyroidectomy and that and went to the ER and they said i needed an increase there, well come to find out what a roller coaster, i have been on too much and little by little they are decresing this. No wonder i have really felt this bad ugh and i haven't been able to think, talk sleep all the above for months but i thought i was okay and then one day a light bulb went off but never thought i would be getting too much as i thought at the least an ER dr. would know if this is to high or too low ugh. Oh not to mention my regular dr. Glad i am gone from that office now! Thanks for all of you being here for me to vent! I hope to feel better soon!
I'm sorry if I'm not remembering your dilemma, but if you were on 100 mcg. last fall, what are you taking now? And is the now-thyroid meds the one that is too much? Just trying to understand. I hope you are feeling better now!
sue, hey there, i am on 125 and it's too much. At the time of the ER visit ect. it was already too high i guess and thats why i got sick but they said it was too low and increased it, i am not sure what has happened honestly but they say 125 is too much at the Specialists office. Since yesterday i have really been feeling it and i haven't really felt right for a long time but just thought it was taking time but since yesterday my face is flushing ect. And i can't wait to feel better ugh!
Have they looked at your adrenal function? Oftimes you can not get optimized if your adrenals are off. I will be able to get an inkling if the adrenals might be a factor by looking at your Ft balance.
I hate you are on the roller coaster. I am swinging high and low these days myself. But I have Graves and Hashimoto's.. which means I am just screwed. Hopefull your issue will be just a simple imbalance.
If we learn by our mistakes, I am working on one hell of an education.
MG, i don't have the results here, i do know they said my T3 and T4 were within normal and my TSH was low. Yes i am on a roller coaster just recently but i think what threw it over the edge and i didn't know this was that i had a cortizone injection the other day in my shoulder and thats when i started feeling terrible, years ago i had one done and it never bothered me.
That's really kinda good news. Now you might get to feeling a lot better. Too much hormone's really the pits, ain't it? Be very wary of er docs. Very few of them know very much about thyroids at all. In fact, I had one tell me that I'm only the second hyper she'd ever seen and she wasn't a spring chicken either. Just honest.
You're going to have to keep a close eye on that TSH. Obviously you don't do well when it's low. How often are they testing you now?
I have trouble with cortisone injections too. They always seem to rock me. I think it's cause they're so strong. But cortisone actually interacts with the pituitary/thryoid axis and can very quickly change your hormone levels. That's probably what you felt. I think if your hormone level was optimal, you wouldn't have had felt it so much.
Helen((((((((((hugs)))))))))girlfriend, i was hoping you would chime in here! I have to get my labs recked in August so they are going to do it every few weeks till it even. They aren't taking me down to quickly though, i am 125 and i'm going down to 112. And then down some more if needed! You know i got to thinking believe it or not lol yesterday thats maybe why i have had all these unusual aches and pains with stomach issue and i don't mean just the constipation argh. Let's see in the last six months i have had the weight loss rapidly without trying(light bulb) talk and can't remember what about, pretty much everything that goes along with having a TSH to dang low! Do you know how long an injection of cortizone takes to get out of your system? I feel somewhat better everyday but omg i do not want to do that again, i can say my shoulder feels somewhat better! I am still baffled about the fact when i did have to go to the ER if i was so sick and my thyroid level was low then why didn't i stay sicK? I mean my potassium dropped i got real dizzy, i wonder if it just took everything out of me and then once they gave me fluids and the potassium crap then i was kinda okay? I am hoping i haven't did too much damage with this ugh.
Take care, Monkey
It sounds like one dr. was looking at your low TSH and saying you were taking too much, and the other was looking at your T3 & T4 and saying you were not taking enough. Your FT3 and FT4 are what they should be going by. If you felt like you were taking too much with an increase, maybe you could have adrenal problems, you were increasing too much at a time, or you could have TSI antibodies while you are still primarily hypo.
You could also have Hashimoto's and be going back and forth between hypo and hyper. Or if you have Hashi's and also have TSI antibodies you could have Hashitoxicosis. This is when you have Hashi antibodies and also Graves antibodies [TSI] and while your FT's say you are hypo your TSI's makes your hyper from time to time and makes it hard for you to increase. I know this can be very confusing, but this is my situation.
You really need to get a copy of your labs along with the ranges and post them here so we can help. You should also get your antibodies checked.
Last edited by SHMILY; 05-24-2008 at 09:22 AM.
Reason: sp and add on
SHM, wow this is confusing lol. Yes i had to get a new primary dr. and i will i'm sure be getting blood work soon. The specialist i see that i see in the first is who i know i should have consulted with in the first not the ER but they kept saying some of the things i had going on would have anything to do with my levels , dah to them. The specialist is going by the T3 and T4 thank god. Ugh, i still feel like crap here
I peek in once in a while when I get a chance. I try and keep up but you made it easy with your title. I try and keep up with you.
I don't think shmily realizes that you had a TT or some of the other issues you've had. Since you don't have a thyroid, the antibodies aren't your issue. It's just a matter of finding your perfect dose of thyroid hormones. Too much can really mess with you. Perhaps this gentle lowering will really pay off. With that much weight loss, your body probably doesn't require quite as much either.
The cortisone lasts about a week to 10 days and like you said, it seems to get better every day. You're just going to have to wait it out. The good thing is the effect on the shoulder will last a lot longer so you might find in the end that it was worth it.
You didn't stay sick cause they brought your potassium level back up. I've had mine drop out on me when I'm hyper and that can make you feel so much crappier. Once stuff like that's corrected, you feel better. I wouldn't worry about any long term effects. Just make sure you're doing calcium and vitamin d supplements cause hyper does cause some bone loss. So does cortisone. But for that short a time, it wouldn't have taken away much.
I hope things start to improve quickly for you now. You've been thru an awful lot and really deserve a break. Take care.
helen, thanks a bunch!!! I was wondering about that i forgot to mention a TT ugh. I didn't understand and it freaked me out lol I can't believe i have had all these things happen and got all these tests done and it's all one thing, anxiety did get the best of me! I hope to feel better soon! I really wondered about the potassium thing as noone medical could ever clarify that one ither.
Just checking. Wanted to see if the effects of the cortisone are wearing off yet and if you're feeling any better??? Incredible what we go thru sometimes just to find out it come's back to the same ole crap everytime. But, with all that testing, it's kinda nice to know that we're still all in one piece.
Helen, thanks , i think it is starting to wear off and yesterday i started my lower dose of Levythroxine! Do you know how long that takes to see a difference(a couple weeks?) I am in one piece lol. Although i am excited about losing all this weight so quickly, can i exspect to put it back on or do you think i gained before my thyroidectomy because of the thyroid issue? I still get overheated but i know in time that will change at least i know why this all started and i can't believe between all the dr.s and specialist i saw out side my thyroid dr. that nobody caught this as it can be dangerous. I am so relieved that i can hopefully stopf seeing these as long as theres no permanent damage, because it's been at least a year that i have had too much meds. Take care, monkey
P.S. I tried to find my copy of the blood work i had done way back but grr couldn't but thats okay because it's not like i can sue the dr.s for this right!
I started having ovarian cysts about 8 years ago when I started going downhill. I don't knowthe connection, except that thyroid hormone controls alot that goes on in our bodies, so figure my female hormones are all out of whack. Which, by the way, I KNOW they are, because of abnormal periods for that whole time frame, when I was like clock-work all my life!(No BCP!).